Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 50, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 19, 2007, 2:33 PM MDT for Cache County, Utah. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2007, 2:33 PM MDT (20:33 UTC)
- Expired
- Aug 19, 2007, 2:54 PM MDT
- In force
- 21 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Cache County, UT
The radar
The Salt Lake City radar (KMTX), 75 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 2:37 PM MDT | TSTM WND GST 60 | Providence, UT | .25 INCH HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 2890 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 192035 SVRSLC UTC005-192115- /O.NEW.KSLC.SV.W.0050.070819T2033Z-070819T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 233 PM MDT SUN AUG 19 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CACHE COUNTY IN UTAH... THIS INCLUDES THE COMMUNITY OF LOGAN... * UNTIL 315 PM MDT * AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HYRUM...OR ABOUT 7 MILES SOUTHWEST OF LOGAN...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR LOGAN AT 235 PM MDT... 6 MILES SOUTHEAST OF HYDE PARK BY 240 PM MDT... BEAVER MTN BY 300 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4171 11200 4152 11187 4161 11142 4198 11152 $$ YOUNG
1 follow-up statement
000 WWUS55 KSLC 192054 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 253 PM MDT SUN AUG 19 2007 UTC005-192103- /O.CAN.KSLC.SV.W.0050.000000T0000Z-070819T2115Z/ CACHE UT- 253 PM MDT SUN AUG 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CACHE COUNTY IS CANCELLED... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 4171 11200 4152 11187 4161 11142 4198 11152 $$ YOUNG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 9:43 AM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 19, 9:43 AM MDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 943 AM MDT SUN AUG 19 2007 .SYNOPSIS...AN UPPER TROUGH WILL MOVE THROUGH THE NORTHERN ROCKIES TODAY BRINGING INCREASING SOUTHWEST FLOW TO THE REGION. A DRY COLD FRONT WILL MOVE INTO NORTHERN UTAH THIS EVENING THEN STALL ACROSS CENTRAL UTAH BY MONDAY MORNING. A DRY WESTERLY FLOW ALOFT WILL PERSIST THROUGH MID WEEK. && .DISCUSSION...DECENT JET MOVING ACROSS THE EASTERN GREAT BASIN THIS MORNING. VISIBLE SATELLITE CLEARLY INDICATES A MAINLY DRY COLD FRONT OVER WESTERN NEVADA AND SOUTHEAST OREGON. THIS BOUNDARY SHOULD REACH NORTHWEST UTAH LATER THIS AFTERNOON AND CROSS THE WASATCH FRONT DURING THE EVENING. AHEAD OF THIS FRONT...SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGHOUT THE DAY. WITH DRY SOUTHWEST FLOW...EXPECT ANY LOW LEVEL MOISTURE TO BE QUICKLY SCOURED OUT OF THE AREA. THE 12Z KSLC SOUNDING CONTINUED TO INDICATE 1.00 INCH PRECIPITABLE WATER VALUES. GIVEN THE DEPTH OF MOISTURE THIS MORNING...THERE MAY BE ENOUGH MID-LEVEL MOISTURE LEFT AS THE COLD FRONT APPROACHES TO AID IN THE DEVELOPMENT OF AN AREA OF DRY THUNDERSTORMS. ANY THUNDERSTORMS WOULD DEVELOP MAINLY ACROSS NORTHWEST UTAH...THE NORTHERN WASATCH FRONT AND INTO THE WASATCH MOUNTAINS NORTH OF I-80 AND EXTREME SOUTHWEST WYOMING. NAM QPF CLOSELY MATCHES THIS SITUATION. DUE TO DRYING SUB-CLOUD ENVIRONMENTS...ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS. ONCE THE COLD FRONT CLEARS THE AREA TONIGHT...GFS INDICATES SEVERAL WEAK WAVES WILL MOVE ACROSS MAINLY NORTHERN UTAH OVER THE NEXT FEW DAYS. THESE MAY KEEP TEMPERATURES DOWN A FEW DEGREES BUT STILL EXPECT TEMPERATURES TO BE SLIGHTLY ABOVE NORMAL. WILL WAIT FOR THE 12Z GFS/EC BEFORE ADJUSTING ANY LONG TERM GRIDS. UPDATED ZONES THIS MORNING TO BUMP UP WINDS IN WESTERN AND NORTHERN PORTIONS OF THE AREA. ALSO REMOVED MENTION OF POPS THIS MORNING FROM THE MOUNTAINS NORTH OF I-80 AND EXTREME SOUTHWEST WYOMING. && .AVIATION...GUSTY SOUTHERLY WINDS WILL CONTINUE AT THE KSLC TERMINAL THROUGH THIS AFTERNOON. THERE IS A 10 PERCENT CHANCE OF A NORTHWESTERLY LAKE BREEZE WIND SHIFT BETWEEN 23-01Z. HOWEVER...A COLD FRONT IS EXPECTED TO MOVE ACROSS THE TERMINAL BETWEEN 01-03Z SHIFTING WINDS TO THE NORTHWEST AT THAT TIME. THERE IS A 20 PERCENT CHANCE OUTFLOW WINDS FROM THUNDERSTORMS WILL AFFECT THE TERMINAL BETWEEN 20-01Z TODAY. THIS WOULD BRING GUSTY VARIABLE WINDS TO THE TERMINAL. && .FIRE WEATHER....FIRE WEATHER...IT WILL BE WINDY ACROSS WESTERN AND NORTHERN UTAH TODAY AHEAD OF A COLD FRONT. THE FRONT WILL SWEEP THROUGH NORTHWEST UTAH LATE TODAY AND BRING A WIND SHIFT WITH MUCH DRIER AIR BEHIND IT. HUMIDITIES SHOULD LOWER TO BELOW CRITICAL LEVELS FOR NORTHWEST UTAH THIS AFTERNOON AND INTO THE EVENING. WIND GUSTS OVER 40 MPH POSSIBLE FOR WINDIEST LOCATIONS. RED FLAG WARNING REMAINS IN EFFECT TODAY. ACROSS SOUTHWEST UTAH HUMIDITY WILL BE SLIGHTLY TOO HIGH FOR HEADLINES THOUGH IT WILL BE WINDY. SCATTERED THUNDERSTORMS WILL FORM AHEAD AND NEAR THE COLD FRONT THIS AFTERNOON. THESE HAVE THE POTENTIAL FOR FREQUENT LIGHTNING AND STRONG WINDS ACROSS NORTHEAST UTAH FROM SALT LAKE AND UTAH COUNTIES NORTHEASTWARD INTO WYOMING. LESS WIND IN THE NORTH ON MONDAY BUT LOW HUMIDITY. CONDITIONS NEAR CRITICAL FOR SOUTHWEST UTAH WHERE IT WILL REMAIN BREEZY WITH LOWER HUMIDITY THAN SUNDAY. DRIER AIR SPREADS ACROSS THE ENTIRE REGION ON MONDAY WITH NO THUNDERSTORMS EXPECTED. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR FIRE WEATHER ZONES 420...423 AND 434. WY...NONE. && PUBLIC/AVIATION...CSMITH FIRE WEATHER...TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 19, 6:05 AM MDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 605 AM MDT SUN AUG 19 2007 UTZ001>016-019>021-517-518-WYZ021-200600- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 605 AM MDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTH WINDS AND A DRIER AIRMASS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS OVER THE WEST CENTRAL AND NORTHWESTERN UTAH DESERTS TODAY...INCLUDING THE TOOELE VALLEY. ISOLATED DRY THUNDERSTORMS WITH STRONG WINDS ARE ALSO POSSIBLE OVER NORTHERN UTAH LATE THIS AFTERNOON AND THIS EVENING. SEE THE LATEST FIRE WEATHER PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GENERALLY DRY WESTERLY FLOW WILL DEVELOP OVER THE AREA MONDAY AND IS EXPECTED TO PERSIST THROUGH AT LEAST MID WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 19, 10:00 AM MDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL WEST POINT 41.12N 112.10W
08/18/2007 E0.75 INCH DAVIS UT PUBLIC
0759 PM TSTM WND GST HILL AFB 41.12N 111.97W
08/18/2007 M68.00 MPH DAVIS UT OTHER FEDERAL
0800 PM TSTM WND DMG ROY 41.17N 112.04W
08/18/2007 WEBER UT PUBLIC
LARGE BRANCHES DOWN
0803 PM TSTM WND GST HILL AFB 41.12N 111.97W
08/18/2007 U59.00 MPH DAVIS UT TRAINED SPOTTER
0805 PM HAIL CLEARFIELD 41.10N 112.02W
08/18/2007 M0.75 INCH DAVIS UT TRAINED SPOTTER
0805 PM HAIL 1 S SOUTH OGDEN 41.16N 111.96W
08/18/2007 E0.75 INCH WEBER UT PUBLIC
&&
ATARDYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:59 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Tooele | 46 min |
| Aug 18, 7:38 PM MDT | Severe Thunderstorm Warning | SLC | Weber | 37 min |
| Aug 18, 8:03 PM MDT | Severe Thunderstorm Warning | SLC | Davis | 13 min |
| Aug 18, 8:07 PM MDT | Severe Thunderstorm Warning | SLC | Morgan | 38 min |
| Aug 18, 8:20 PM MDT | Severe Thunderstorm Warning | SLC | Weber | 40 min |
| Aug 18, 9:50 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Weber | 25 min |
| Aug 18, 10:14 PM MDT | Severe Thunderstorm Warning | SLC | Cache, Weber | 16 min |
| Aug 18, 11:03 PM MDT | Severe Thunderstorm Warning | SLC | Rich | 12 min |
| Aug 19, 3:40 AM MDT | Red Flag Warning | SLC | 18 hr | |
| Aug 19, 1:26 PM MDT | Wind Advisory | SLC | 9 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.